Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Composite images of Galois for elliptic curves over $ \mathbf{Q}$ and entanglement fields


Author: Jackson S. Morrow
Journal: Math. Comp. 88 (2019), 2389-2421
MSC (2010): Primary 11F80, 11G05; Secondary 11D45, 11G18
DOI: https://doi.org/10.1090/mcom/3426
Published electronically: April 9, 2019
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be an elliptic curve defined over $ \mathbf {Q}$ without complex multiplication. For each prime $ \ell $, there is a representation $ \rho _{E,\ell }\colon \operatorname {Gal}(\overline {\mathbf {Q}}/\mathbf {Q}) \rightarrow \operatorname {GL}_2(\mathbf {Z}/\ell \mathbf {Z})$ that describes the Galois action on the $ \ell $-torsion points of $ E$. Building on recent work of Rouse-Zureick-Brown and Zywina, we find models for composite level modular curves whose rational points classify elliptic curves over $ \mathbf {Q}$ with simultaneously non-surjective, composite images of Galois. We also provably determine the rational points on almost all of these curves. Finally, we give an application of our results to the study of entanglement fields.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11F80, 11G05, 11D45, 11G18

Retrieve articles in all journals with MSC (2010): 11F80, 11G05, 11D45, 11G18


Additional Information

Jackson S. Morrow
Affiliation: Department of Mathematics and Computer Science, Emory University, Atlanta, Georgia 30322
Email: jmorrow4692@gmail.com

DOI: https://doi.org/10.1090/mcom/3426
Received by editor(s): September 4, 2017
Received by editor(s) in revised form: November 16, 2018
Published electronically: April 9, 2019
Article copyright: © Copyright 2019 American Mathematical Society